MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 3 BREAST TISSUE EXPANDER WITH SUTURING TABS; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 3 BREAST TISSUE EXPANDER WITH SUTURING TABS; EXPANDER, SKIN, INFLATABLE
Model Number 3547315
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546)
Health Effect - Clinical Codes Capsular Contracture (1761); No Code Available (3191)
Date of Event 12/31/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: generalized illness, capsular contracture baker grade unknown and deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient who underwent primary breast reconstruction surgery with 650cc mentor cpx 3 breast tissue expander with suturing tabs experienced bilateral swelling, chronic pain, fatigue, lack of sleep, insomnia, edema, avid lymph nodes, left sided breast pain and left sided deflation post procedure.Patient also had tissue expanders in for more than 6 years.As a result, patient had an explantation on (b)(6) 2019.This report is for the left sided device.See 1645337-2020-00200 for contralateral prosthesis report.
 
Additional Manufacturer Narrative
Additional information was received on 1/21/2020, hcp confirmed patient did not experience left sided deflation post procedure.Reason for device explant and/or reoperation: generalized illness and capsular contracture baker grade unknown a manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information was received on (b)(6) 2020.Patient reported left sided deflation to fda via mw5092507 on (b)(6) 2020 with an explantation on the left side on 2/1/2014.However, per physician, the device was reported not deflated.Therefore, deflation will not be coded.If more information is received, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 3 BREAST TISSUE EXPANDER WITH SUTURING TABS
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9547503
Report Number1645337-2020-00204
Device Sequence Number16737998
Product Code LCJ
UDI-Device Identifier00081317003779
UDI-Public00081317003779
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2016
Device Model Number3547315
Device Catalogue Number3547315
Device Lot Number6661071
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer01/21/2020
02/19/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date01/31/2020
03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR